Alert archive / Kentucky / Frost Advisories in 2014
Frost Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Oct 4, 2014, 1:30 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 5, 2014, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 1:30 PM CDT (18:30 UTC)
- In effect from
- Oct 5, 2014, 2:00 AM CDT
- Expired
- Oct 5, 2014, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS73 KLMK 041830 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SAT OCT 4 2014 ...AREAS OF FROST EXPECTED ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY TONIGHT AND SUNDAY MORNING... .AN AREA OF HIGH PRESSURE WILL MOVE ACROSS THE SOUTHERN OHIO VALLEY AND THE NORTHERN GULF STATES TONIGHT. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND LIGHT WINDS WHILE TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. AS A RESULT...AREAS OF FROST ARE LIKELY TO DEVELOP...ESPECIALLY IN LOW-LYING AND SHELTERED LOCATIONS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050900- /O.NEW.KLMK.FR.Y.0002.141005T0700Z-141005T1300Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 230 PM EDT SAT OCT 4 2014 /130 PM CDT SAT OCT 4 2014/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY. * TEMPERATURES...OVERNIGHT TEMPERATURES ARE FORECAST TO FALL TO BETWEEN 33 AND 37 DEGREES. * TIMING...THE GREATEST FROST POTENTIAL WILL BE BETWEEN 3 AM AND 7 AM EDT. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MJ
1 follow-up statement
771 WWUS73 KLMK 050737 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 337 AM EDT SUN OCT 5 2014 ...AREAS OF FROST EXPECTED ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS MORNING... .AN AREA OF HIGH PRESSURE WILL MOVE ACROSS DEEP SOUTH EARLY THIS MORNING. THIS HIGH WILL BRING IN MOSTLY CLEAR SKIES AND LIGHT WINDS WHILE TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. AS A RESULT...AREAS OF FROST ARE LIKELY TO DEVELOP...ESPECIALLY IN LOW- LYING AND SHELTERED LOCATIONS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051300- /O.CON.KLMK.FR.Y.0002.000000T0000Z-141005T1300Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 337 AM EDT SUN OCT 5 2014 /237 AM CDT SUN OCT 5 2014/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURES...MORNING LOW TEMPERATURES ARE FORECAST TO FALL TO BETWEEN 32 AND 40 DEGREES. * TIMING...THE GREATEST FROST POTENTIAL WILL CONTINUE THROUGH AT LEAST 8 AM EDT. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RJS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Oct 4, 12:11 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 4, 12:11 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 111 PM EDT Sat Oct 4 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1110 AM EDT Sat Oct 4 2014 Morning satellite imagery shows clear to partly cloudy skies across southern Indiana and central Kentucky. ASOS and Kentucky Mesonet readings were generally in the upper 40s to the lower 50s after starting off the morning in the upper 30s to around 40 in many locations. Morning sounding from ILN shows the freezing level around 3000ft AGL while BNA's sounding had the freezing level just over 4000ft AGL. Simple interpolation would suggest that our freezing levels are around 3400-4600ft AGL. This is confirmed by a number of AMDAR aircraft soundings coming in/out of KSDF this morning. While we had some light precipitation earlier this morning, some of it was mixed with graupel up near Madison, IN. This activity has abated across our region but is still occurring over far NE KY and SE/SW OH. With the sun coming up, we're starting to see near surface heating take place. That combined with the colder air aloft and steepening lapse rates is leading to a diurnally driven cumulus field popping up. Expect this cloudiness to continue to increase in coverage across southern Indiana and portions of central Kentucky this afternoon. We will likely see a gradient of cloudiness across KY with the far southern areas seeing slightly less cloud cover. With the steepening lapse rates, we may see a very isolated shower or two develop this afternoon. The best chance of any showers would generally be along and north of the I-64 corridor where better moisture resides. Sounding analysis shows that moisture decreases as one heads southward. The afternoon cumulus field development combined with cold air advection will lead to below normal temperatures for this afternoon. High temperatures of 50-55 will be likely in southern Indiana and the Bluegrass region of central Kentucky. Slightly warmer maximum temps are expected south of the BG/WK Parkways where readings will top out in the 54-59 degree range. A 60 degree reading or two may be reached down along the KY/TN border region. Skies are expected to clear out once again this evening and temperatures will drop back into the upper 30s to the lower 40s as the evening wears on. The latest data suggests lighter winds allowing more radiational cooling to take place. This will likely result in a good amount of frost to develop...along with some places dropping to or just below freezing. Have made some minor adjustments to the overnight temperatures with overnight lows cooling into the lower 32-38 degree range region wide. .SHORT TERM (Now through Sunday)... Issued at 300 AM EDT Sat Oct 4 2014 Large upper low is swirling over WI early this morning. Much colder air associated with this system is forcing temperatures this morning into the 40s. By daybreak, some spots could see the upper 30s. Enough dry air is wrapping around this system, that we should see a bit more sunshine today than Friday. Despite that, temperatures likely will stay limited to the mid to upper 50s for highs today. Tonight, surface high pressure centered along the Gulf coast will move east. We will not be in the best zone for radiational cooling. However, the airmass in place is fairly cold. Think the winds will keep us from decoupling just enough to keep temperatures somewhat uniform, ranging from the mid 30s to around 40 in the Louisville metro area. Those winds also should limit frost formation. Still think sheltered locations will see patchy frost. Given this is the first chance for frost this season, will go with a special weather statement a little later this morning to highlight the threat. The frost should not be widespread enough to warrant a Frost Advisory. Sunday, a weak surface low will form to our west. The GFS as well as the latest Euro both indicate some lift in the mid-levels coinciding with enough moisture that we could get some light rains across our northern zones later in the afternoon. Have put in slight chances for now. Given a return to southerly flow ahead of this surface low, temperatures should be roughly 5-10 degrees warmer for highs than today. .LONG TERM (Sunday night through Friday)... Issued at 400 AM EDT Sat Oct 4 2014 The long term will feature several chances for rain as we remain in an active NW flow. After a cool spell this weekend, temperatures will hover around normal for most of next week. Sun night through Tues will feature on and off rounds of scattered showers as multiple shortwaves rotate through the base of the long wave trough over the eastern CONUS. These rounds of showers may bring up to a half inch of rainfall over the Sun night-Tues time frame. Outside of any convection, expect gusty southwest winds Mon/Tues with gusts up to 20-25 mph. In coordination with SPC, OHX, JKL, and PAH, added slight chance for thunderstorms for Mon/Mon night. A stronger shortwave combined with a weak frontal boundary and steep lapse rates from an upper trough over the region may combine to produce thunderstorms mainly over south central KY. Some of which could produce hail and gusty winds late Mon into Mon night. We'll then have one dry day on Wednesday in between weather systems. Expect mostly sunny skies with highs in the low to mid 70s which will be slightly warmer than Mon/Tues highs in the upper 60s to lower 70s. Night time lows look to be in the 50s mostly. Another trough and sfc front look to set up near the Ohio Valley Friday and into next weekend. Long range models agree that this front may be a slow mover possibly creating a prolonged period of rainfall mainly starting Thurs night and extending into the weekend. Confidence is low on the exact timing this far out but evidence is there that multiple sfc waves may ride up a frontal boundary resulting in multiple waves of rain late next week. Model soundings indicate that some weak instability may also be possible which may cause isld t-storms with the steady areas of rainfall. If this boundary stalls over the Ohio Valley, it has the potential to produce over an inch of rainfall Thurs night through the weekend. Severe weather does not look eminent at this time. && .AVIATION (18Z TAF Update)... Issued at 111 PM EDT Sat Oct 4 2014 Diurnally driven cumulus deck around 5.5-6Kft AGL will continue through the afternoon hours at the terminals. Main aviation concern this afternoon into the evening will be the surface winds. WSW/W winds of 12-14kts with gusts of 20-24kts will be possible until around 04/23Z and then should slacken off. VFR conditions are expected overnight at all the terminals with light and variable winds. VFR conditions are expected again on Sunday with a southwesterly wind flow returning. Wind speeds on Sunday will be lighter than today with speeds of less than 10kts expected. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........MJ Short Term.....RJS Long Term......AMS Aviation.......MJ
Hazardous weather outlook, Oct 4, 3:14 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 414 AM EDT SAT OCT 4 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 414 AM EDT SAT OCT 4 2014 /314 AM CDT SAT OCT 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY EVENING AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH THE AREA. SOME OF THE STRONGEST STORMS COULD CONTAIN HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THURSDAY INTO FRIDAY AS A STRONG COLD FRONT APPROACHES THE REGION. GUSTY WINDS AND HEAVY RAINFALL MAY ACCOMPANY ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RJS/AMS
Nearby
Frost Advisories in Kentucky, 2014Frost Advisories in Indiana, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.